Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Dec 23, 2017, 2:23 PM CST for Hickman County, Tennessee. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2017, 2:23 PM CST (20:23 UTC)
- Expired
- Dec 24, 2017, 2:23 PM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hickman County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Piney River near Vernon (VERT1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
048
WGUS44 KOHX 232023
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
223 PM CST Sat Dec 23 2017
...The National Weather Service in Nashville, Tn has issued a flood warning for
the following rivers in middle Tennessee...
Piney River Near Vernon AFFECTING Hickman County
.The Piney River continues to rise and is expected to go into minor flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC081-240823-
/O.NEW.KOHX.FL.W.0027.171223T2023Z-000000T0000Z/
/VERT1.1.ER.171223T1711Z.171223T1915Z.000000T0000Z.UU/
223 PM CST Sat Dec 23 2017
The National Weather Service in Nashville, Tn has issued a
* Flood Warning for
The Piney River Near Vernon
* From this afternoon until further notice.
* At 01PM Saturday the stage was 14.3 feet...and slowly rising.
* Flood stage is 14.0 feet.
* At 17.0 feet...Flooding of area roads may hinder travel near the Piney River
from Interstate 40, through Pinewood and Nunnelly, to the Duck River. This
includes areas near Plunders Creek Rd, Garner Creek Rd, Pinewood Rd, Mill
Creek Rd, and Pretty Creek Rd.
* At 14.0 feet...Flooding begins to impact low lying areas along the river from
Interstate 40 to near Pinewood, Nunnelly, and down to the Duck River. Area
roads may be affected, including Plunders Creek Rd, Garner Creek Rd, Beaver
Creek Rd, Pinewood Rd, Mill Creek Rd, and Pretty Creek Rd.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low
lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
down to the Duck River.
&&
LAT...LON 3582 8757 3590 8750 3598 8747
3589 8746 3581 8754
$$1 follow-up statement
098
WGUS84 KOHX 240043
FLSOHX
Flood Statement
National Weather Service Nashville TN
643 PM CST Sat Dec 23 2017
...The flood warning is cancelled for the following rivers in Tennessee...
Piney River Near Vernon AFFECTING Hickman County
. The Piney River Near Vernon has dropped well below flood stage and will
continue to fall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to noaa weather radio or other local media for further information
from the National Weather Service.
&&
TNC081-240113-
/O.CAN.KOHX.FL.W.0027.000000T0000Z-171224T0043Z/
/VERT1.1.ER.171223T1711Z.171223T1915Z.171223T2004Z.UU/
643 PM CST Sat Dec 23 2017
The Flood Warning is cancelled for
The Piney River Near Vernon
* At 6 PM Saturday the stage was 9.8 feet.
* Flood stage is 14.0 feet.
* At 10.0 feet...Water begins to overflow the natural banks and inundates low
lying areas along the river from Interstate 40 to near Pinewood, Nunnelly, and
down to the Duck River.
&&
LAT...LON 3582 8757 3590 8750 3598 8747
3589 8746 3581 8754
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 23, 1:33 PM CST, 50 minutes earlier.
Area forecast discussion, Dec 23, 1:33 PM CST, 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 133 PM CST Sat Dec 23 2017 .DISCUSSION... Cold front has finally cleared the mid state with high pressure now building in from the northwest. Still, considerable low clouds remain, and Middle Tennessee won't actually scatter out until after the next shortwave passage tomorrow evening. The deepest moisture will stay to our north with this next system, although the mid state will get a glancing blow, mainly across our north, with a chance of light rain tomorrow afternoon and possibly some light snow across the Cumberland Plateau on Sunday evening. High pressure will remain situated to our west for the foreseeable future so that the cold air will be reinforced beginning tomorrow night as lows drop well into the 20's. In fact, we won't see any appreciable return flow until sometime after the 7-day forecast period. That means temperatures from tomorrow through at least next Saturday will remain entirely below normal by several degrees. The GFS & ECMWF start to diverge toward the end of next week, but both suggest some sort of active system by Thursday or Friday that would include wintry precipitation, although confidence in timing and impact is quite low at this time. && .AVIATION... 18Z TAF DISCUSSION. Passing frontal boundary now near CSV...with associated heavy precip well east. In its wake however...Deck of low CIGs extents well up stream...as well as light showers/patchy drizzle. lingering deep low-level moisture expected to keep conditions MVFR/IFR mainly with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle development again probable. VSBY may improve after 14z/SUN but CIGs likely to remain low. && .PRELIMINARY POINT TEMPS/POPS... Nashville 34 45 25 38 26 / 0 30 20 0 10 Clarksville 30 42 23 37 24 / 0 30 10 0 10 Crossville 35 44 20 33 23 / 10 30 30 0 0 Columbia 34 45 24 39 25 / 0 20 10 0 10 Lawrenceburg 35 46 24 39 25 / 0 20 20 0 10 Waverly 32 42 24 38 25 / 0 30 10 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1006 AM CST Sat Dec 23 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-241130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1006 AM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some rivers and bigger streams will remain in flood today and tonight. Most smaller streams have peaked and are expected to drop below flood stage by evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 23, 8:30 AM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 S WATERTOWN 36.03N 86.14W
12/23/2017 WILSON TN EMERGENCY MNGR
SEVERAL ROADS WERE IMPASSABLE IN THE SOUTHEAST PORTION
OF WILSON COUNTY.
&&
EVENT NUMBER OHX1700929
MR3Local storm report, Dec 23, 10:31 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD SPRING HILL 35.74N 86.92W
12/23/2017 MAURY TN EMERGENCY MNGR
OLD KEDRON RD NEAR DUPLEX RD IS CLOSED DUE TO WATER
OVER THE ROAD.
&&
EVENT NUMBER OHX1700930
MR3Local storm report, Dec 23, 10:35 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 SE GORDONSVILLE 36.17N 85.92W
12/23/2017 SMITH TN FACEBOOK
PARTS OF HICKMAN CREEK RD AND PLEASANT SHADE HIGHWAY
ARE IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1700931
MR3Local storm report, Dec 23, 10:44 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 WNW FRANKLIN 35.95N 86.91W
12/23/2017 WILLIAMSON TN TWITTER
TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
IS IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1700932
MR3Local storm report, Dec 23, 12:48 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
12/23/2017 MARSHALL TN TRAINED SPOTTER
DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER
&&
EVENT NUMBER OHX1700933
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:09 AM CST | River Flood Advisory | OHX | Giles | 41 hr |
| Dec 23, 12:19 AM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Dec 23, 12:51 AM CST | River Flood Warning | OHX | Hickman | 3 days |
| Dec 23, 1:04 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 23, 3:11 AM CST | Special Weather Statement | OHX | Davidson, Williamson | 49 min |
| Dec 23, 3:41 AM CST | Special Weather Statement | OHX | Clay, Macon, Smith, Trousdale, Wilson | 49 min |
| Dec 23, 3:54 AM CST | Special Weather Statement | OHX | Rutherford, Williamson | 51 min |
| Dec 23, 3:58 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 23, 4:00 AM CST | River Flood Advisory | OHX | Perry | 10 hr |
| Dec 23, 5:10 AM CST | River Flood Advisory | OHX | Davidson | 6 hr |
| Dec 23, 5:15 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 5:30 AM CST | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 3 hr |
| Dec 23, 5:31 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 5:47 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 32 hr |
| Dec 23, 5:52 AM CST | River Flood Advisory | OHX | Cheatham | 11 hr |
| Dec 23, 5:52 AM CST | River Flood Advisory | OHX | Hickman | 9 hr |
| Dec 23, 6:02 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 23, 6:08 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 67 min |
| Dec 23, 6:15 AM CST | River Flood Advisory | OHX | Davidson | 2 hr |
| Dec 23, 6:56 AM CST | Areal Flood Advisory | OHX | Houston, Montgomery, Robertson, Stewart | 2 hr |
| Dec 23, 7:07 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 9:10 AM CST | River Flood Advisory | OHX | Cheatham | 5 hr |
| Dec 23, 10:09 AM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Dec 23, 10:23 AM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Dec 23, 1:14 PM CST | River Flood Advisory | OHX | Maury | 36 hr |
| Dec 23, 1:21 PM CST | River Flood Warning | OHX | Montgomery, Robertson | 23 hr |
| Dec 23, 1:37 PM CST | River Flood Warning | OHX | Perry | 69 hr |
| Dec 23, 1:57 PM CST | River Flood Advisory | OHX | Lawrence | 14 hr |
| Dec 23, 2:15 PM CST | River Flood Warning | OHX | Cheatham | 21 hr |
| Dec 23, 4:41 PM CST | River Flood Advisory | OHX | Perry, Wayne | 12 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.